inject very slowly, no faster than 100 mg/minute

Select all that apply.
June 19, 2019
Phenytoin achieves a therapeutic effect by
June 19, 2019

Question 6 Morphine has been prescribed for a 28-year-old man with severe pain due to a back injury. The nurse will advise the patient to avoid

A) alcohol
B) vitamin C
C) fatty foods
D) dairy product

Question 7 A 62-year-old woman has been prescribed a fentanyl transdermal patch for chronic cancer pain. The patient asks the nurse how long it will take for her to experience pain relief. The nurse will instruct the patient that she should feel pain relief in approximately

A) 6 hours
B) 12 hours
C) 24 hours
D) 32 hours

Question 8 A nurse is assigned to a patient who is taking lithium. Which of the following drug serum levels would indicate that the patient is at risk for adverse effects of the drug?

A) 0.3 mEq/L
B) 0.6 mEq/L
C) 1.7 mEq/L
D) 1.2 mEq/L

Question 9 A nurse who provides care on an acute medicine unit has frequently recommended the use of nicotine replacement gum for patients who express a willingness to quit smoking during their admission or following their discharge. For which of the following patients would nicotine gum be contraindicated?

A) A patient who received treatment for kidney failure due to an overdose of acetaminophen
B) A patient whose pulmonary embolism was treated with a heparin infusion
C) A patient with a history of angina who experienced a non-ST wave myocardial infarction
D) A patient whose stage III pressure ulcer required intravenous antibiotics and a vacuum dressing

Question 10 The wife of a patient who is taking haloperidol calls the clinic and reports that her husband has taken the first dose of the drug and it is not having a therapeutic effect. An appropriate response by the nurse would be

A) “Continue the prescribed dose. It may take several days to work.”
B) “I’ll ask the nurse practitioner if the dosage can be increased.”
C) “I’ll ask the nurse practitioner if the haloperidol can be discontinued and another drug started.”
D) “I’ll report this to the nurse practitioner and see if he will add another drug to enhance the effects of the haloperidol.”

Question 11 A male patient has been brought to the emergency department during an episode of status epilepticus. Diazepam is to be administered intravenously. The nurse will be sure to

A) avoid the small veins in the dorsum of the hand or the wrist
B) inject the diazepam very quickly, 15 mg in 10 to15 seconds
C) administer after diluting the drug with gabapentin in intravenous solution
D) inject very slowly, no faster than 100 mg/minute

 

"Looking for a Similar Assignment? Get Expert Help at an Amazing Discount!"

Comments are closed.

Loading...
error: Content is protected !!
WhatsApp Chat with us on WhatsApp